MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REFLEX ULTRA 45 COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

SMITH & NEPHEW, INC. REFLEX ULTRA 45 COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EICA4845-01
Medical Device Problem Code Protective Measures Problem (3015)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a turbinate reduction procedure, four (4) reflex ultra 45 wands were reading 0,2 upon initial plug in.They were tested with three different generators, but the issue persisted.Procedure was canceled after a delay greater than 30 minutes.
 
Additional Manufacturer Narrative
Internal complaint reference: case-(b)(6).
 
Event or Problem Description
It was reported that during a turbinate reduction procedure, four (4) reflex ultra 45 wands were reading 0,2 upon initial plug in.They were tested with three different generators, but the issue persisted.Procedure was canceled after a delay greater than 2 hours.
 
Additional Manufacturer Narrative
H10: b4 and h6 updated as per new information received.
 
Additional Manufacturer Narrative
Correction in h1.
 
Additional Manufacturer Narrative
H10: internal complaint reference (b)(4).H3, h6: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the activity test found that upon wand plug in, the default power level should automatically be set for coblate (4) and coag (2), units that do not default to the correct settings should be rejected.A review of the customer provided image shows the outer box packaging for three wands, and one wand in a tray with no outer box.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.Correction in h6 (health effect - clinical & impact codes).

Brand Name
REFLEX ULTRA 45 COBLATOR II
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer (Section G)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15440018
Report Number1643264-2022-00340
Device Sequence Number5581750
Product Code GEI
UDI-Device Identifier00817470003734
UDI-Public00817470003734
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K202006
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/11/2025
Device Model NumberEICA4845-01
Device Catalogue NumberEICA4845-01
Device Lot Number2090410
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2022
Supplement Date Received by Manufacturer09/08/2022
12/05/2022
04/18/2023
Initial Report FDA Received Date09/16/2022
Supplement Report FDA Received Date09/27/2022
01/09/2023
04/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown